• Previous Article
    A linear, decoupled and positivity-preserving numerical scheme for an epidemic model with advection and diffusion
  • CPAA Home
  • This Issue
  • Next Article
    Classification of positive radial solutions to a weighted biharmonic equation
doi: 10.3934/cpaa.2021131
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Continuous solution for a non-linear eikonal system

Université de Technologie de Compiègne, LMAC, 60205 Compiègne Cedex, France

* Corresponding author

Received  December 2020 Revised  June 2021 Early access July 2021

In this work, we are dealing with a non-linear eikonal system in one dimensional space that describes the evolution of interfaces moving with non-signed strongly coupled velocities. We prove a global existence result in the framework of continuous viscosity solution. The approach is made by adding a viscosity term and passing to the limit for vanishing viscosity, relying on a new gradient entropy and $ BV $ estimates. A uniqueness result is also proved through a comparison principle property.

Citation: Ahmad El Hajj, Aya Oussaily. Continuous solution for a non-linear eikonal system. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021131
References:
[1] R. A. Adams, Sobolev Spaces, Academic Press, New York, London, 1975.   Google Scholar
[2]

M. Al Zohbi, A. El Hajj and M. Jazar, Global existence to a diagonal hyperbolic system for any bv initial data, to appear in Nonlinearity, 2021. Google Scholar

[3]

M. Bardi and I. Capuzzo-Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations, in Systems & Control: Foundations & Applications, Birkhäuser Boston, Inc., Boston, MA, 1997. With appendices by Maurizio Falcone and Pierpaolo Soravia. doi: 10.1007/978-0-8176-4755-1.  Google Scholar

[4]

(Berlin) G. Barles, Solutions de viscosité des équations de Hamilton-Jacobi, in Mathématiques & Applications, Springer-Verlag, Paris, 1994. Google Scholar

[5]

S. Bianchini and A. Bressan, Vanishing viscosity solutions of nonlinear hyperbolic systems, Ann. Math., 161 (2005), 223-342.  doi: 10.4007/annals.2005.161.223.  Google Scholar

[6]

R. Boudjerada and A. El Hajj, Global existence results for eikonal equation with BV initial data, Nonlinear Differ. Equ. Appl., 22 (2015), 947-978.  doi: 10.1007/s00030-015-0310-9.  Google Scholar

[7]

M. CannoneA. El HajjR. Monneau and F. Ribaud, Global existence for a system of non-linear and non-local transport equations describing the dynamics of dislocation densities, Arch. Ration. Mech. Anal., 196 (2010), 71-96.  doi: 10.1007/s00205-009-0235-8.  Google Scholar

[8]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[9]

A. El Hajj, Well-posedness theory for a nonconservative Burgers-type system arising in dislocation dynamics, SIAM J. Math. Anal., 39 (2007), 965-986.  doi: 10.1137/060672170.  Google Scholar

[10]

A. El Hajj, Global solution for a non-local eikonal equation modelling dislocation dynamics, Nonlinear Anal., 168 (2018), 154-175.  doi: 10.1016/j.na.2017.11.012.  Google Scholar

[11]

A. El Hajj and N. Forcadel, A convergent scheme for a non-local coupled system modelling dislocations densities dynamics, Math. Comp., 77 (2008), 789-812.  doi: 10.1090/S0025-5718-07-02038-8.  Google Scholar

[12]

A. El HajjH. Ibrahim and V. Rizik, Global BV solution for a non-local coupled system modeling the dynamics of dislocation densities, J. Differ. Equ., 264 (2018), 1750-1785.  doi: 10.1016/j.jde.2017.10.004.  Google Scholar

[13]

A. El HajjH. Ibrahim and V. Rizik, BV solution for a non-linear hamilton-jacobi system, Discret. Contin. Dyn. Syst. Series A, 41 (2021), 3273-3293.   Google Scholar

[14]

A. El Hajj and R. Monneau, Global continuous solutions for diagonal hyperbolic systems with large and monotone data, J. Hyperbolic Differ. Equ., 7 (2010), 139-164.  doi: 10.1142/S0219891610002050.  Google Scholar

[15]

A. El Hajj and R. Monneau, Uniqueness results for diagonal hyperbolic systems with large and monotone data, J. Hyperbolic Differ. Equ., 10 (2013), 461-494.  doi: 10.1142/S0219891613500161.  Google Scholar

[16]

A. El Hajj and A. Oussaily, Existence and uniqueness of continuous solution for a non-local coupled system modeling the dynamics of dislocation densities, J. Nonlinear Sci., 31 (2021), 1-41.  doi: 10.1007/s00332-021-09676-7.  Google Scholar

[17]

H. Ishii, Perron's method for monotone systems of second-order elliptic partial differential equations, Differ. Integral Equ., 5 (1992), 1-24.   Google Scholar

[18]

H. Ishii and S. Koike, Viscosity solutions for monotone systems of second-order elliptic PDEs, Commun. Partial Differ. Equ., 16 (1991), 1095–1128. doi: 10.1080/03605309108820791.  Google Scholar

[19]

H. Ishii and S. Koike, Viscosity solutions of a system of nonlinear second-order elliptic PDEs arising in switching games, Funkcial. Ekvac., 34 (1991), 143-155.   Google Scholar

[20]

O. A. Ladyzhenskaia, V. A. Solonnikov and N. N. Ural'Tseva, Linear and Quasi-Linear Equations of Parabolic Type, American Mathematical Soc., 1988.  Google Scholar

[21]

P. D. Lax, Hyperbolic Systems of Conservation Laws and the Mathematical Theory of Shock Waves, Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1973. Conference Board of the Mathematical Sciences Regional Conference Series in Applied Mathematics, No. 11.  Google Scholar

[22]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[23]

R. Redheffer and W. Walter, The total variation of solutions of parabolic differential equations and a maximum principle in unbounded domains, Math. Ann., 209 (1974), 57–67. doi: 10.1007/BF01432886.  Google Scholar

[24]

J. Simon, Compact sets in the space $L^p$, Ann. Mat. Pura Appl., 146 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

show all references

References:
[1] R. A. Adams, Sobolev Spaces, Academic Press, New York, London, 1975.   Google Scholar
[2]

M. Al Zohbi, A. El Hajj and M. Jazar, Global existence to a diagonal hyperbolic system for any bv initial data, to appear in Nonlinearity, 2021. Google Scholar

[3]

M. Bardi and I. Capuzzo-Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations, in Systems & Control: Foundations & Applications, Birkhäuser Boston, Inc., Boston, MA, 1997. With appendices by Maurizio Falcone and Pierpaolo Soravia. doi: 10.1007/978-0-8176-4755-1.  Google Scholar

[4]

(Berlin) G. Barles, Solutions de viscosité des équations de Hamilton-Jacobi, in Mathématiques & Applications, Springer-Verlag, Paris, 1994. Google Scholar

[5]

S. Bianchini and A. Bressan, Vanishing viscosity solutions of nonlinear hyperbolic systems, Ann. Math., 161 (2005), 223-342.  doi: 10.4007/annals.2005.161.223.  Google Scholar

[6]

R. Boudjerada and A. El Hajj, Global existence results for eikonal equation with BV initial data, Nonlinear Differ. Equ. Appl., 22 (2015), 947-978.  doi: 10.1007/s00030-015-0310-9.  Google Scholar

[7]

M. CannoneA. El HajjR. Monneau and F. Ribaud, Global existence for a system of non-linear and non-local transport equations describing the dynamics of dislocation densities, Arch. Ration. Mech. Anal., 196 (2010), 71-96.  doi: 10.1007/s00205-009-0235-8.  Google Scholar

[8]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[9]

A. El Hajj, Well-posedness theory for a nonconservative Burgers-type system arising in dislocation dynamics, SIAM J. Math. Anal., 39 (2007), 965-986.  doi: 10.1137/060672170.  Google Scholar

[10]

A. El Hajj, Global solution for a non-local eikonal equation modelling dislocation dynamics, Nonlinear Anal., 168 (2018), 154-175.  doi: 10.1016/j.na.2017.11.012.  Google Scholar

[11]

A. El Hajj and N. Forcadel, A convergent scheme for a non-local coupled system modelling dislocations densities dynamics, Math. Comp., 77 (2008), 789-812.  doi: 10.1090/S0025-5718-07-02038-8.  Google Scholar

[12]

A. El HajjH. Ibrahim and V. Rizik, Global BV solution for a non-local coupled system modeling the dynamics of dislocation densities, J. Differ. Equ., 264 (2018), 1750-1785.  doi: 10.1016/j.jde.2017.10.004.  Google Scholar

[13]

A. El HajjH. Ibrahim and V. Rizik, BV solution for a non-linear hamilton-jacobi system, Discret. Contin. Dyn. Syst. Series A, 41 (2021), 3273-3293.   Google Scholar

[14]

A. El Hajj and R. Monneau, Global continuous solutions for diagonal hyperbolic systems with large and monotone data, J. Hyperbolic Differ. Equ., 7 (2010), 139-164.  doi: 10.1142/S0219891610002050.  Google Scholar

[15]

A. El Hajj and R. Monneau, Uniqueness results for diagonal hyperbolic systems with large and monotone data, J. Hyperbolic Differ. Equ., 10 (2013), 461-494.  doi: 10.1142/S0219891613500161.  Google Scholar

[16]

A. El Hajj and A. Oussaily, Existence and uniqueness of continuous solution for a non-local coupled system modeling the dynamics of dislocation densities, J. Nonlinear Sci., 31 (2021), 1-41.  doi: 10.1007/s00332-021-09676-7.  Google Scholar

[17]

H. Ishii, Perron's method for monotone systems of second-order elliptic partial differential equations, Differ. Integral Equ., 5 (1992), 1-24.   Google Scholar

[18]

H. Ishii and S. Koike, Viscosity solutions for monotone systems of second-order elliptic PDEs, Commun. Partial Differ. Equ., 16 (1991), 1095–1128. doi: 10.1080/03605309108820791.  Google Scholar

[19]

H. Ishii and S. Koike, Viscosity solutions of a system of nonlinear second-order elliptic PDEs arising in switching games, Funkcial. Ekvac., 34 (1991), 143-155.   Google Scholar

[20]

O. A. Ladyzhenskaia, V. A. Solonnikov and N. N. Ural'Tseva, Linear and Quasi-Linear Equations of Parabolic Type, American Mathematical Soc., 1988.  Google Scholar

[21]

P. D. Lax, Hyperbolic Systems of Conservation Laws and the Mathematical Theory of Shock Waves, Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1973. Conference Board of the Mathematical Sciences Regional Conference Series in Applied Mathematics, No. 11.  Google Scholar

[22]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[23]

R. Redheffer and W. Walter, The total variation of solutions of parabolic differential equations and a maximum principle in unbounded domains, Math. Ann., 209 (1974), 57–67. doi: 10.1007/BF01432886.  Google Scholar

[24]

J. Simon, Compact sets in the space $L^p$, Ann. Mat. Pura Appl., 146 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[1]

Ahmad El Hajj, Hassan Ibrahim, Vivian Rizik. $ BV $ solution for a non-linear Hamilton-Jacobi system. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3273-3293. doi: 10.3934/dcds.2020405

[2]

Adrien Blanchet, Philippe Laurençot. Finite mass self-similar blowing-up solutions of a chemotaxis system with non-linear diffusion. Communications on Pure & Applied Analysis, 2012, 11 (1) : 47-60. doi: 10.3934/cpaa.2012.11.47

[3]

Jaime Angulo, Carlos Matheus, Didier Pilod. Global well-posedness and non-linear stability of periodic traveling waves for a Schrödinger-Benjamin-Ono system. Communications on Pure & Applied Analysis, 2009, 8 (3) : 815-844. doi: 10.3934/cpaa.2009.8.815

[4]

Kurt Falk, Marc Kesseböhmer, Tobias Henrik Oertel-Jäger, Jens D. M. Rademacher, Tony Samuel. Preface: Diffusion on fractals and non-linear dynamics. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : i-iv. doi: 10.3934/dcdss.201702i

[5]

Dmitry Dolgopyat. Bouncing balls in non-linear potentials. Discrete & Continuous Dynamical Systems, 2008, 22 (1&2) : 165-182. doi: 10.3934/dcds.2008.22.165

[6]

Dorin Ervin Dutkay and Palle E. T. Jorgensen. Wavelet constructions in non-linear dynamics. Electronic Research Announcements, 2005, 11: 21-33.

[7]

Armin Lechleiter. Explicit characterization of the support of non-linear inclusions. Inverse Problems & Imaging, 2011, 5 (3) : 675-694. doi: 10.3934/ipi.2011.5.675

[8]

Denis Serre. Non-linear electromagnetism and special relativity. Discrete & Continuous Dynamical Systems, 2009, 23 (1&2) : 435-454. doi: 10.3934/dcds.2009.23.435

[9]

Feng-Yu Wang. Exponential convergence of non-linear monotone SPDEs. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5239-5253. doi: 10.3934/dcds.2015.35.5239

[10]

Anugu Sumith Reddy, Amit Apte. Stability of non-linear filter for deterministic dynamics. Foundations of Data Science, 2021, 3 (3) : 647-675. doi: 10.3934/fods.2021025

[11]

Kaïs Ammari, Thomas Duyckaerts, Armen Shirikyan. Local feedback stabilisation to a non-stationary solution for a damped non-linear wave equation. Mathematical Control & Related Fields, 2016, 6 (1) : 1-25. doi: 10.3934/mcrf.2016.6.1

[12]

Tommi Brander, Joonas Ilmavirta, Manas Kar. Superconductive and insulating inclusions for linear and non-linear conductivity equations. Inverse Problems & Imaging, 2018, 12 (1) : 91-123. doi: 10.3934/ipi.2018004

[13]

Thomas Strömberg. A system of the Hamilton--Jacobi and the continuity equations in the vanishing viscosity limit. Communications on Pure & Applied Analysis, 2011, 10 (2) : 479-506. doi: 10.3934/cpaa.2011.10.479

[14]

Emine Kaya, Eugenio Aulisa, Akif Ibragimov, Padmanabhan Seshaiyer. A stability estimate for fluid structure interaction problem with non-linear beam. Conference Publications, 2009, 2009 (Special) : 424-432. doi: 10.3934/proc.2009.2009.424

[15]

Pablo Ochoa. Approximation schemes for non-linear second order equations on the Heisenberg group. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1841-1863. doi: 10.3934/cpaa.2015.14.1841

[16]

Eugenio Aulisa, Akif Ibragimov, Emine Yasemen Kaya-Cekin. Stability analysis of non-linear plates coupled with Darcy flows. Evolution Equations & Control Theory, 2013, 2 (2) : 193-232. doi: 10.3934/eect.2013.2.193

[17]

Noufel Frikha, Valentin Konakov, Stéphane Menozzi. Well-posedness of some non-linear stable driven SDEs. Discrete & Continuous Dynamical Systems, 2021, 41 (2) : 849-898. doi: 10.3934/dcds.2020302

[18]

Olusola Kolebaje, Ebenezer Bonyah, Lateef Mustapha. The first integral method for two fractional non-linear biological models. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 487-502. doi: 10.3934/dcdss.2019032

[19]

Tarek Saanouni. Non-linear bi-harmonic Choquard equations. Communications on Pure & Applied Analysis, 2020, 19 (11) : 5033-5057. doi: 10.3934/cpaa.2020221

[20]

Hamza Khalfi, Amal Aarab, Nour Eddine Alaa. Energetics and coarsening analysis of a simplified non-linear surface growth model. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021014

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (34)
  • HTML views (100)
  • Cited by (0)

Other articles
by authors

[Back to Top]